MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980S1ENDICU
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while initiating the patient on bipap (bilevel positive airway pressure) approximately 3 minutes elapsed and this 980 ventilator entered into backup ventilation with a constant high emergency alarm that could not be silenced.The patient was removed from the ventilator and placed on an alternate ventilator with no injury reported.
 
Event or Problem Description
Correction as follows: it was reported that, while initiating the patient on 980 ventilator in bipap (bilevel positive airway pressure) mode approximately 3 minutes elapsed and this ventilator entered into backup ventilation with a constant high emergency alarm that cannot be silenced.The patient was removed from the ventilator and placed on an alternate ventilator with no injury reported.
 
Additional Manufacturer Narrative
Device evaluation summary: corrected from initial report.Medtronic conducted an investigation based upon all information received.It was reported that, while initiating the patient on 980 ventilator in bipap (bilevel positive airway pressure) mode approximately 3 minutes elapsed and this ventilator entered into backup ventilation with a constant high emergency alarm that cannot be silenced.The device was available for evaluation.The service personnel (sp) inspected the ventilator, found unit had entered backup ventilation from memory, replaced the inspiratory electronics pcba (printed circuit board assembly).The device passed all tests and calibrations per manufacturer specifications at the time of service.The likely cause of the event was isolated in the field to a potential fault in the inspiratory electronics pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional code added to section h6 evaluation code result.Correction to section h6 evaluation code conclusion and component codes.H3 device evaluation summary: updated due to part return medtronic conducted an investigation based upon all information received.It was reported that, while initiating the patient on 980 ventilator in bipap (bilevel positive airway pressure) mode approximately 3 minutes elapsed and this ventilator entered into backup ventilation with a constant high emergency alarm that cannot be silenced.The device was available for evaluation.The service personnel (sp) inspected the ventilator, found unit had entered backup ventilation from memory, replaced the inspiratory electronics pcba (printed circuit board assembly).The device passed all tests and calibrations per manufacturer specifications at the time of service.One ifm pcba was returned to medtronic for failure investigation.A review of the system diagnostic log revealed that the unit entered buv as reported.The part was visually inspected and no anomalies were found.The part was attached to the test ventilator and powered up but failed extended self-test (est) circuit pressure test ¿inspiratory autozero solenoid not operational¿.After a thorough investigation, a faulty so1 in the ifm pcba was identified.If an so1 failure were to occur while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the event was identified as a faulty so1 in the ifm pcba.There is an existing previous internal investigation regarding this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that, while initiating the patient on 980 ventilator in bipap (bilevel positive airway pressure) mode approximately 3 minutes elapsed and this ventilator entered into backup ventilation with a constant high emergency alarm that cannot be silenced.The patient was removed from the ventilator and placed on an alternate ventilator with no injury reported.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday ave.
carlsbad, CA 92008
7606035046
MDR Report Key15104795
Report Number8020893-2022-00129
Device Sequence Number11815469
Product Code CBK
UDI-Device Identifier10884521171114
UDI-Public10884521171114
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980S1ENDICU
Device Catalogue Number980S1ENDICU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer06/30/2022
02/03/2023
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date08/22/2022
02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown